Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 191, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 3, 2011, 10:43 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Jul 4, 2011, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 3, 2011, 10:43 AM EDT (14:43 UTC)
- In effect from
- Jul 4, 2011, 12:00 PM EDT
- Expired
- Jul 3, 2011, 5:08 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Clinton (CLNI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
616 WGUS43 KIND 031443 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 AM EDT SUN JUL 3 2011 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA... WABASH RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG THE WABASH RIVER IN WESTERN PORTIONS OF CENTRAL INDIANA. LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES FELL IN NORTHWESTERN PARTS OF CENTRAL INDIANA FROM STORMS DURING SATURDAY NIGHT... RESULTING IN SOME RAPID RISES. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. MINOR FLOODING WILL OCCUR TODAY IN AREAS NEAR DELPHI AND LAFAYETTE AND CONTINUE THROUGH THURSDAY IN PLACES FARTHER SOUTH NEAR HUTSONVILLE AND RIVERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC045-121-165-171-041443- /O.NEW.KIND.FL.W.0189.110704T0300Z-110705T1700Z/ /CVGI3.1.ER.110704T0300Z.110704T1200Z.110705T0500Z.NO/ 1043 AM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT COVINGTON. * FROM THIS EVENING TO TUESDAY AFTERNOON. * AT 9:45 AM SUNDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 19.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT 20.0 FEET...A FEW COUNTY ROADS BEGIN TO FLOOD. HIGHER BOTTOMLANDS BEGIN TO FLOOD. THE FIRST COTTAGE UPSTREAM FROM US 136 BRIDGE MAY BECOME ISOLATED BY HIGH WATER. $$ INC121-165-167-041443- /O.NEW.KIND.FL.W.0190.110703T2000Z-110706T1300Z/ /MTZI3.1.ER.110703T2000Z.110704T1800Z.110706T0100Z.NO/ 1043 AM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT MONTEZUMA. * FROM THIS AFTERNOON TO WEDNESDAY MORNING. * AT 9:00 AM SUNDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT. * AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD. LOWEST BOTTOMLANDS FLOOD. $$ INC121-165-167-041442- /O.NEW.KIND.FL.W.0191.110704T1600Z-110705T2100Z/ /CLNI3.1.ER.110704T1600Z.110704T1800Z.110705T0900Z.NO/ 1043 AM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT CLINTON. * FROM MONDAY AFTERNOON TO TUESDAY AFTERNOON. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.5 FEET TOMORROW EARLY AFTERNOON. * AT 18.0 FEET...RIVER ROAD NEAR MECCA AND LOWEST AREAS OF RIVER PARK AT CLINTON BEGIN TO FLOOD. $$ ILC023-033-INC153-167-041442- /O.NEW.KIND.FL.W.0192.110704T0024Z-110707T0500Z/ /HUFI3.1.ER.110704T0024Z.110705T1200Z.110706T1700Z.NO/ 1043 AM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT TERRE HAUTE. * FROM THIS EVENING TO LATE WEDNESDAY NIGHT. * AT 10:00 AM SUNDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND ALONG U.S. 63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY. $$ ILC033-101-INC083-153-041442- /O.NEW.KIND.FL.W.0193.110704T0900Z-110708T0300Z/ /HUTI2.1.ER.110704T0900Z.110706T1200Z.110707T1500Z.NO/ 1043 AM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT HUTSONVILLE. * FROM LATE TONIGHT TO THURSDAY EVENING. * AT 8:00 AM SUNDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 18.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE. HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS. $$ ILC033-101-INC083-153-041442- /O.NEW.KIND.FL.W.0194.110704T1600Z-110708T0700Z/ /RVTI3.1.ER.110704T1600Z.110707T0000Z.110707T1900Z.NO/ 1043 AM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT RIVERTON. * FROM MONDAY AFTERNOON TO LATE THURSDAY NIGHT. * AT 10:00 AM SUNDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.8 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. A FEW PRIVATE ROADS NEAR THE GILL TOWNSHIP LEVEE IN SULLIVAN COUNTY MAY FLOOD. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$
2 follow-up statements
037 WGUS83 KIND 031447 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1047 AM EDT SUN JUL 3 2011 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... TIPPECANOE RIVER...WABASH RIVER... .LOWLAND FLOODING WILL OCCUR ALONG THE WABASH AND TIPPECANOE RIVERS IN WESTERN PORTIONS OF CENTRAL INDIANA. LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES FELL IN NORTHWESTERN PARTS OF CENTRAL INDIANA FROM STORMS DURING SATURDAY NIGHT... RESULTING IN SOME RAPID RISES. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. MINOR FLOODING WILL OCCUR TODAY IN AREAS NEAR DELPHI AND LAFAYETTE AND CONTINUE THROUGH THURSDAY IN PLACES FARTHER SOUTH NEAR HUTSONVILLE AND RIVERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC015-157-181-040500- /O.EXT.KIND.FL.W.0187.000000T0000Z-110704T0500Z/ /DLPI3.1.ER.110703T0909Z.110703T1800Z.110703T2300Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER NEAR DELPHI. * UNTIL LATE TONIGHT. * AT 10:00 AM SUNDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 9.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 8.0 FEET...LOW AGRICULTURAL LANDS...RIVER PARKS AND A FEW LOCAL ROADS FLOOD ALONG THE TIPPECANOE RIVER. OAKDALE PUBLIC ACCESS SITE FLOODED. $$ INC045-121-157-165-171-041446- /O.EXT.KIND.FL.W.0188.000000T0000Z-110704T2200Z/ /LAFI3.1.ER.110703T1212Z.110704T0000Z.110704T1000Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT LAFAYETTE. * UNTIL MONDAY EVENING. * AT 10:30 AM SUNDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 12.0 FEET...HIGH WATER AFFECTS A FEW LOW RIVER CABINS AND COUNTY ROADS. $$ INC045-121-165-171-041446- /O.CON.KIND.FL.W.0189.110704T0300Z-110705T1700Z/ /CVGI3.1.ER.110704T0300Z.110704T1200Z.110705T0500Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT COVINGTON. * FROM THIS EVENING TO TUESDAY AFTERNOON. * AT 9:45 AM SUNDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 19.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT 20.0 FEET...A FEW COUNTY ROADS BEGIN TO FLOOD. HIGHER BOTTOMLANDS BEGIN TO FLOOD. THE FIRST COTTAGE UPSTREAM FROM US 136 BRIDGE MAY BECOME ISOLATED BY HIGH WATER. $$ INC121-165-167-041446- /O.CON.KIND.FL.W.0190.110703T2000Z-110706T1300Z/ /MTZI3.1.ER.110703T2000Z.110704T1800Z.110706T0100Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT MONTEZUMA. * FROM THIS AFTERNOON TO WEDNESDAY MORNING. * AT 9:00 AM SUNDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT. * AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD. LOWEST BOTTOMLANDS FLOOD. $$ INC121-165-167-041446- /O.CON.KIND.FL.W.0191.110704T1600Z-110705T2100Z/ /CLNI3.1.ER.110704T1600Z.110704T1800Z.110705T0900Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT CLINTON. * FROM MONDAY AFTERNOON TO TUESDAY AFTERNOON. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.5 FEET TOMORROW EARLY AFTERNOON. * AT 18.0 FEET...RIVER ROAD NEAR MECCA AND LOWEST AREAS OF RIVER PARK AT CLINTON BEGIN TO FLOOD. $$ ILC023-033-INC153-167-041446- /O.CON.KIND.FL.W.0192.110704T0024Z-110707T0500Z/ /HUFI3.1.ER.110704T0024Z.110705T1200Z.110706T1700Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT TERRE HAUTE. * FROM THIS EVENING TO LATE WEDNESDAY NIGHT. * AT 10:00 AM SUNDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND ALONG U.S. 63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY. $$ ILC033-101-INC083-153-041446- /O.CON.KIND.FL.W.0193.110704T0900Z-110708T0300Z/ /HUTI2.1.ER.110704T0900Z.110706T1200Z.110707T1500Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT HUTSONVILLE. * FROM LATE TONIGHT TO THURSDAY EVENING. * AT 8:00 AM SUNDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 18.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE. HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS. $$ ILC033-101-INC083-153-041446- /O.CON.KIND.FL.W.0194.110704T1600Z-110708T0700Z/ /RVTI3.1.ER.110704T1600Z.110707T0000Z.110707T1900Z.NO/ 1047 AM EDT SUN JUL 3 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT RIVERTON. * FROM MONDAY AFTERNOON TO LATE THURSDAY NIGHT. * AT 10:00 AM SUNDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.8 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. A FEW PRIVATE ROADS NEAR THE GILL TOWNSHIP LEVEE IN SULLIVAN COUNTY MAY FLOOD. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$
290 WGUS83 KIND 032108 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 508 PM EDT SUN JUL 3 2011 ......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE FOLLOWING RIVERS IN INDIANA... WABASH RIVER... .THE WABASH RIVER AT CLINTON IS EXPECTED TO CREST BELOW FLOOD STAGE. THEREFORE...THE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC121-165-167-032138- /O.CAN.KIND.FL.W.0191.000000T0000Z-110705T2100Z/ /CLNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 508 PM EDT SUN JUL 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT CLINTON. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE WITH A MAXIMUM VALUE OF 16.5 FEET TOMORROW EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 3, 10:15 AM EDT, 28 minutes earlier.
Area forecast discussion, Jul 3, 10:15 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1015 AM EDT SUN JUL 3 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A WEAK COLD FRONT DROPPING SOUTHEAST ACROSS CENTRAL INDIANA THIS OVERNIGHT WILL MOVE TO NEAR THE OHIO RIVER THIS MORNING AND TO THE TENNESSEE VALLEY MONDAY. THIS WILL RESULT IN SMALL THUNDERSTORM CHANCES MAINLY SOUTH OF INTERSTATE 70 THROUGH THE AFTERNOON OF THE FOURTH OF JULY. THEN...HIGH PRESSURE WILL BUILD SOUTH ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY ALLOWING FOR DRY WEATHER BEFORE MORE THUNDERSTORM CHANCES RETURN MIDWEEK AS ANOTHER SYSTEM MOVES THROUGH THE OHIO VALLEY. FINALLY...HIGH PRESSURE WILL RETURN FOR THE WEEKEND WHICH SHOULD RESULT IN A DRY FRIDAY AND SATURDAY. && .NEAR TERM /TODAY/... MAIN CHALLENGE TODAY WILL BE POPS AS THE WEAK COLD FRONT SHOULD BE JUST SOUTH OF THE FORECAST AREA BY 12Z THIS MORNING. MODELS IN EXCELLENT AGREEMENT THAT THE FRONT WILL DROP SLOWLY SOUTH ACROSS KENTUCKY LATER TODAY AND TONIGHT. THEY ALSO SUGGEST WE COULD SEE ADDITIONAL THUNDERSTORMS TODAY AROUND THE RING OF FIRE WITH ANY IMPULSE AND MAINLY ACROSS OUR SOUTHERN COUNTIES AS THE UPPER RIDGE ALSO MIGRATES SOUTH ACROSS THE LOWER OHIO VALLEY AND SOUTHERN STATES. PLENTY OF REMAINING INSTABILITY TODAY FOR THE MAIN BOUNDARY...LEFT OVER CONVECTIVE BOUNDARIES OR IMPULSES TO WORK WITH AS MODELS AGREE ON MIXED LAYER CAPES ABOVE 1500 J/JG AND MOST UNSTABLE CAPES ABOVE 2500 J/KG THROUGH THE DAY TODAY ACROSS THE ENTIRE FORECAST AREA. SATELLITE AND NATIONAL RADAR LOOPS WERE SHOWING THUNDERSTORM COMPLEXES ACROSS WEST CENTRAL MISSOURI AND SOUTHWESTERN PARTS OF NEBRASKA AND NORTHWESTERN PARTS OF KANSAS EARLY THIS AM...AND MODELS SUGGEST THESE MAY REGENERATE ROSS MAINLY OUR SOUTHERN FORECAST AREA THIS AFTERNOON...SO WILL GO WITH CHANCE POPS THERE AND TAPER OFF TO SLIGHT CHANCE ACROSS OUR NORTHERN COUNTIES. NOT SURE IF WE CAN MAKE IT TO SIMILAR MOS TEMPERATURES IN THE MID 80S FAR NORTH TO THE LOWER 90S FAR SOUTH WITH CONVECTIVE DEBRIS AND ADDITIONAL THUNDERSTORMS PERHAPS KEEPING TEMPERATURES JUST BELOW MOS. && .SHORT TERM /TONIGHT THROUGH FOURTH OF JULY NIGHT/... FORECAST CHALLENGE WILL CONTINUE TO BE COVERAGE AND PLACEMENT OF POPS AS COLD FRONT SETTLES ACROSS THE TENNESSEE VALLEY BY THE FOURTH OF JULY. MODELS AGREE ON RETROGRADING THE UPPER HIGH CURRENTLY ACROSS THE LOWER OHIO VALLEY WESTWARD TO THE ROCKIES ON THE FOURTH AS SURFACE HIGH PRESSURE SETTLES IN. MODELS DIFFER A BIT ON QPF...BUT THINK THE BEST ROUTE IS FOR SMALL POPS ACROSS OUR SOUTHERN COUNTIES THROUGH THE FOURTH BEING CLOSER TO THE STALLED FRONT AND SOUTHEAST PORTION OF THE RING OF FIRE. BY MONDAY NIGHT...ACTIVITY SHOULD BE DONE EVEN THERE AS THE COLUMN DRIES AND CONSEQUENTLY THE ATMOSPHERE BECOMES STABLE. MOS TEMPERATURES WERE PRETTY CLOSE AND WITH CLOUD COVER FROM CONVECTION SOMEWHAT UP THERE AIR...BLEND SEEMS THE BEST WAY TO GO. && .LONG TERM /TUESDAY THROUGH SATURDAY/... FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE REGION TUESDAY IN RESPONSE TO LOW PRESSURE EJECTING INTO THE MISSOURI VALLEY. THE LOW WILL TRACK EAST/NORTHEAST AND BECOME ABSORBED BY A STRONGER LOW OVER ONTARIO BY MIDWEEK. THIS WILL HELP TO DRAG THE FRONT BACK SOUTH AS A COLD FRONT WEDNESDAY INTO THURSDAY. WITH EXTENDED MODEL GUIDANCE CONTINUING TO SHOW A STRONGER SHORTWAVE ALOFT WITH THE FRONT...WILL CARRY CHANCE POPS ACROSS THE FORECAST AREA EARLY WEDNESDAY INTO THURSDAY. MID LEVEL HEIGHTS WILL CONTINUE TO BUCKLE THROUGH LATE WEEK AS THE UPPER RIDGE SHIFTS INTO THE SOUTHWEST U S. THIS WILL ENABLE THE FRONT TO PRESS WELL TO THE SOUTH OF THE REGION BY FRIDAY...WITH A RIDGE OF HIGH PRESSURE EXPANDING INTO NEW ENGLAND AND THE GREAT LAKES. A PREDOMINANT E/NE FLOW WILL ALLOW FOR A DRIER AND MUCH LESS HUMID AIRMASS TO ADVECT INTO THE REGION FROM THE NORTHEAST BEGINNING THURSDAY AND CONTINUING INTO THE FIRST PART OF THE WEEKEND. HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES TUESDAY AND WEDNESDAY WILL FALL BACK INTO THE LOWER AND MID 80S FOR LATE WEEK INTO THE WEEKEND. && .AVIATION.../DISCUSSION FOR THE 031500Z TAF UPDATE/... CURRENT FORECAST LOOKS GOOD AT THIS TIME AS LEFTOVER MID/HIGH LEVEL CLOUDS CONTINUE TO DRIFT ACROSS CENTRAL INDIANA. SHOULD SEE SOME THINNING OF THE CLOUDS INTO THE EARLY AFTERNOON BEFORE MORE EXPANSIVE CONVECTIVE CLOUD DEBRIS FROM STORMS OVER NORTHERN MISSOURI ARRIVES LATER THIS AFTERNOON. PREVIOUS 12Z DISCUSSION FOLLOWS. MAINLY VFR CONDITIONS EXPECTED FOR TODAY. BRIEF MVFR TO IFR CONDITIONS POSSIBLE OVERNIGHT WITH ANY TSRA THAT STRIKES A TAF SITE. HIGH PRESSURE CENTERED OVER THE UPPER MIDWEST HAS PUSHED THE FRONTAL BOUNDARY TO THE SOUTH OF THE TAF SITES THIS MORNING. DISSIPATING CONVECTIVE CLUSTERS ON SATELLITE ARE EXPECTED TO DIURNALLY FALL APART THIS MORNING RESULTING IN SOME HIGH CIRRUS CEILINGS INITIALLY. CU RULE IS NEGATIVE TODAY BUT FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT IN THE 90S THAT MAY BE HARD TO REACH. THUS HAVE JUST INCLUDED A FEW HIGH CU DURING THE MAX HEATING HOURS. GFS AND NAM SUGGEST A S/W IN THE UPPER FLOW PUSHING INTO INDIANA OVERNIGHT. CONFIDENCE IS NOT HIGH ENOUGH IN THIS EVENT TO USE PRECISE TIMING ON ANY TSRA DEVELOPMENT BUT WILL USE CB MENTION FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....RYAN AVIATION...JP/RYAN
Hazardous weather outlook, Jul 3, 3:39 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 339 AM EDT SUN JUL 3 2011 INZ028-035-036-043>047-041000- WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION- 339 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG THIS AFTERNOON AND EVENING WITH GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT THIS AFTERNOON AND THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-060>065-067>072-041000- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 339 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG THIS AFTERNOON AND EVENING WITH GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-037>042-048-049-041000- CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HANCOCK-HENRY- 339 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. A FEW STORMS COULD BE STRONG THIS AFTERNOON WITH GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-052-041000- VIGO-CLAY- 339 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG THIS AFTERNOON AND EVENING WITH GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jul 3, 9:19 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG 4 E VINCENNES 38.68N 87.44W
07/03/2011 KNOX IN CO-OP OBSERVER
SEVERAL TREE LIMBS DOWN AND A TRAMPOLINE WRAPPED AROUND A
TREE AND FENCE. DAMAGE LIKELY FROM WINDS NEAR 45 TO 50
MPH.
&&
ABAKERThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:20 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 40 min |
| Jul 2, 8:44 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 46 min |
| Jul 2, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Jul 2, 9:01 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 44 min |
| Jul 2, 9:22 PM EDT | Severe Thunderstorm Warning | IND | Howard | 38 min |
| Jul 2, 9:37 PM EDT | Flash Flood Warning | IND | Carroll, Tippecanoe | 5 hr |
| Jul 2, 9:43 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 47 min |
| Jul 2, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 39 min |
| Jul 2, 10:14 PM EDT | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 4 hr |
| Jul 2, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 41 min |
| Jul 2, 10:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton | 47 min |
| Jul 2, 11:32 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more | 6 hr |
| Jul 3, 12:20 AM EDT | Special Weather Statement | IND | Hendricks, Parke, Putnam, Vermillion | 55 min |
| Jul 3, 8:52 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 8 hr |
| Jul 3, 8:52 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 26 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 36 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 36 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Knox, Sullivan | 44 hr |
| Jul 3, 10:43 AM EDT | River Flood Warning | IND | Knox, Sullivan | 36 hr |
| Jul 3, 11:19 AM EDT | Special Weather Statement | IND | Daviess | 41 min |
| Jul 3, 11:29 AM EDT | Special Weather Statement | IND | Daviess | 61 min |
| Jul 3, 11:59 AM EDT | Areal Flood Advisory | IND | Daviess, Knox, Martin | 3 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.